Discussions that mention valium

Addiction & Recovery board


I have been taking small amounts of valium for many years. Recently have been taking 5 mg every night for sleep plus maybe 2 mg occasionally during the day as stressers appear. Now I decided to get off. I did it without tapering. Can I be going through withdrawal even with a small amount of valium? I have symptoms that seem like withdrawal but my doctor said it can't be. Can it?
Rose-
I have to disagree with your doctor. If you have been taking even a low dose of valium for several years and then stop taking it suddenly, what you are feeling is more than likely withdrawl. It's just not the agony style withdrawl that comes with stopping large amounts of meds.

I think that because you were on a low dose, the withdrawls just aren't as pronounced and terrible as what others on higher doses would go through.

I was on low doses of valium before and stopped cold turkey and went through withdrawl that was not horrid. I felt a bit jittery and foggy brained and had some mild restless legs at night, but it faded fairly quickly.

Any time your body is occustomed to having something on a regular basis for a long time and that substance is stopped, the body lets you know it is missing whatever it has been used to getting.

It should subside fairly quickly for you. If not, then please do speak with your doctor.
Right now I am just having some tension on my temples feeling like someone is pressing the side of my head. It doesn't hurt. It's just annoying. For some reason my doctor said I could take 2.5 mg of valium as needed if I feel anxious etc. That doesn't make sense. But doctors don't necessarily make sense these days. I did go through the slighly anxious stage a few weeks ago. It wasn't awful - just annoying.

I just wish there were something I could take to sleep at night. I am afraid of taking anything.
Hi.

It is better to taper off of a nasty drug like valium. 2.5 mg sounds about right for a taper. Valium has a long half-life, and you won't feel the full effects of withdrawal for a few days. It is also a dangerous drug to CT from because of seizures and such.

mk